Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

July 21, 2021Brooks County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 21, 2021, 4:13 PM CDT for Brooks County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Jul 21, 2021, 5:00 PM CDT
In force
47 min
Issued by
NWS Corpus Christi, TX

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 93 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2238 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS84 KCRP 212113
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
413 PM CDT Wed Jul 21 2021

TXZ240-241-212200-
Jim Wells-Duval-
413 PM CDT Wed Jul 21 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...

At 412 PM CDT, strong thunderstorms were clustered 7 miles west of
Falfurrias moving north at 5 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Premont, Concepcion and Cruz Calle. 

This includes US Highway 281 between mile markers 698 and 704.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2727 9839 2740 9842 2740 9811 2726 9814
TIME...MOT...LOC 2112Z 181DEG 6KT 2723 9827 

$$

TE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:42 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 21, 12:42 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1242 PM CDT Wed Jul 21 2021

.AVIATION...

VFR conditions at all sites. Sites are expected to remain at VFR
through the rest of the period. Showers and thunderstorms have
begun to develop near the VCT terminal. Additional showers and
thunderstorms are possible overnight and into the morning hours
for ALI/VCT/CRP. Winds are expected to remain light and variable.

&&

.PREV DISCUSSION... /Issued 352 AM CDT Wed Jul 21 2021/

SHORT TERM (Today through Thursday)...

GOES TPW shows that PWATs had already fallen below 2" across much
of the region this morning, with a minimum of 1.4" sampled from
Duval County northeast to Goliad County. The richest moisture was
confined to the offshore waters coincident with a pocket of deep
convection just east of a 700-500mb trough axis. Storms over the
waters should decline through the morning as this trough axis
shifts west with a retrograding upper low over central TX. PoPs
were aligned closer to the HREF's prob matched mean as the NBM has
been overly bullish with rain as of late, so this results in PoPs
of 20-30% given much lower PWATs than Tuesday and generally
weaker forcing.

Beginning tonight, richer PWATs expand inland as S-SE low level
flow deepens in response to the upper low pulling west to near
the Edwards Plateau. This also opens the door to a ribbon of
stronger SW flow in the mid-upper levels complete with improved
diffluence at times. Following another round of nocturnal
convection over the waters, activity will redevelop inland
through the day with some sea breeze enhancement also likely. The
HREF-PMM seems to fit better with this scenario compared to the
blended/generalized output of the deterministic runs. Better
forcing with PWATs around 2.2" should host a better coverage of
storms, so PoPs continue to shape up higher than today. Lastly,
NBM max temps are still running too cool in this pattern, so will
continue to align closer to CONSMOS which results in heat indices
jumping up to 105-107 on Thursday over much of the Coastal Plains.

LONG TERM (Thursday Night through Tuesday)...

Not much change from the past couple forecast packages. The mid to
upper level low mentioned before will continue to slide northwest
with high pressure building in from the east. There may be a couple
showers and thunderstorms progressing northwest over the western CWA
early Thursday night as favorable lift support drifts along with the
low. After midnight, dry conditions will dominate through the
weekend into Monday as high pressure takes over limiting any lift
support, and PWATs plummet to below 1.5" (less than the 25th
percentile of the climatological mean from 1953 to 2013). No rain
chances are expected through Monday.

A TUTT low over the Bay of Campeche moves northwest into east
Mexico, nearing the Rio Grande River Monday into Tuesday. This may
initiate the increase in moisture heading into midweek. Decreased
PoPs on Tuesday to silent as models vary how significant PWATs
will increase and lifting mechanisms remain very limited to only
diurnally driven surface heating and sea breeze.

Temperatures will be warm to hot through the period, with highs in
the low to mid 90s near the coast and Victoria Crossroads,
increasing to 103 over the western Brush Country. Heat Advisory
conditions are possible daily, especially Friday through Sunday as
heat indices could exceed 109. Lastly to mention, the astronomical
tide will peak this weekend and per P-ETSS guidance, water levels
may near 1.5 feet MSL during high tide. Persistent onshore flow may
be a concern but wave periods are still expected to remain below 6
seconds to limit the threat of significant beach inundation.

MARINE...

Generally light offshore flow this morning will become onshore
this afternoon and continue through Thursday. Scattered
thunderstorms will favor the open waters this morning, then
diminish in coverage through the day, before increasing in
coverage tonight as richer moisture arrives. Onshore flow will
increase to moderate to occasionally strong levels Thursday night
and persist through the weekend. Winds decrease to weak to
moderate early next week. Little to no rain chances are expected
Thursday night into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  77  93  78  95  /  20  20  50   0   0
Victoria          90  74  91  77  94  /  30  20  50  10  10
Laredo            94  76  97  77 102  /  30  20  20  10   0
Alice             94  75  96  76  98  /  30  20  50   0   0
Rockport          89  79  90  82  91  /  20  20  50  10   0
Cotulla           94  76  95  77 100  /  20  20  30  30   0
Kingsville        93  76  94  77  97  /  30  20  50   0   0
Navy Corpus       88  80  89  82  91  /  20  20  50   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, Jul 21, 4:04 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
404 AM CDT Wed Jul 21 2021

TXZ229>234-239>247-342>347-442-443-447-220915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
404 AM CDT Wed Jul 21 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered thunderstorms are expected Thursday.

Heat Advisory conditions are possible daily beginning Friday. Heat
indices may exceed 109, especially over the inland Coastal Plains
and westward. Heat indices of 105 to 109 are possible elsewhere
daily.

GMZ230-235-250-255-270-275-220915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
404 AM CDT Wed Jul 21 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered thunderstorms are expected Thursday.

In the hours before

Special weather statement, Jul 21, 2:07 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
207 PM CDT Wed Jul 21 2021

TXZ242-211930-
Inland Kleberg-
207 PM CDT Wed Jul 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KLEBERG COUNTY...

At 206 PM CDT, a strong thunderstorm was located over Kingsville. The
storm is nearly stationary.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Kingsville, Ricardo and Kingsville Naval Air Station.

This includes US Highway 77 between mile markers 690 and 700.

LAT...LON 2747 9797 2756 9788 2751 9771 2735 9788
TIME...MOT...LOC 1906Z 308DEG 2KT 2749 9788

87
Special weather statement, Jul 21, 3:14 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
314 PM CDT Wed Jul 21 2021

TXZ232-243-244-220000-
Bee-Inland Nueces-Inland San Patricio-
Including the cities of Beeville, Robstown, Tuloso, Bishop,
Sinton, Mathis, Taft, and Odem
314 PM CDT Wed Jul 21 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON OVER PORTIONS OF THE COASTAL PLAINS...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees this afternoon
over portions of the Coastal Plains. Residents with outdoor
activities planned are urged to drink plenty of water, wear light
weight and light colored clothing and take frequent breaks from
the heat. Young children and pets should never be left unattended
in vehicles under any circumstances. This is especially true
during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

ADAMS
Special weather statement, Jul 21, 3:25 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
325 PM CDT Wed Jul 21 2021

TXZ232-246-212100-
Bee-Inland Refugio-
325 PM CDT Wed Jul 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REFUGIO AND EAST
CENTRAL BEE COUNTIES...

At 325 PM CDT, a strong thunderstorm was located near Woodsboro,
moving southwest at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Refugio and Woodsboro.

This includes the following highways...
 US Highway 183 between mile markers 662 and 668.
 US Highway 77 between mile markers 620 and 638.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2842 9731 2827 9721 2812 9743 2813 9743
      2814 9742 2814 9744 2815 9744 2815 9745
      2832 9756 2839 9738 2840 9737
TIME...MOT...LOC 2025Z 060DEG 10KT 2829 9736

ANM
Special weather statement, Jul 21, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
413 PM CDT Wed Jul 21 2021

TXZ240-241-212200-
Jim Wells-Duval-
413 PM CDT Wed Jul 21 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...

At 412 PM CDT, strong thunderstorms were clustered 7 miles west of
Falfurrias moving north at 5 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Premont, Concepcion and Cruz Calle.

This includes US Highway 281 between mile markers 698 and 704.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2727 9839 2740 9842 2740 9811 2726 9814
TIME...MOT...LOC 2112Z 181DEG 6KT 2723 9827

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:00 PM CDTSpecial Weather StatementCRPJim Wells45 min
Jul 20, 7:40 PM CDTSpecial Weather StatementCRPKleberg35 min
Jul 20, 7:55 PM CDTSpecial Weather StatementCRPKleberg35 min
Jul 21, 6:25 AM CDTAreal Flood AdvisoryCRPNueces31 min
Jul 21, 2:07 PM CDTSpecial Weather StatementCRPKleberg23 min
Jul 21, 3:25 PM CDTSpecial Weather StatementCRPRefugio35 min
Jul 21, 5:47 PM CDTSpecial Weather StatementCRPJim Wells28 min
Jul 21, 5:50 PM CDTSpecial Weather StatementCRPSan Patricio25 min
Jul 21, 5:55 PM CDTSpecial Weather StatementCRPGoliad35 min
Jul 21, 6:09 PM CDTSpecial Weather StatementCRPGoliad36 min
Jul 21, 6:46 PM CDTSpecial Weather StatementCRPGoliad29 min
Jul 21, 6:52 PM CDTSpecial Weather StatementCRPLive Oak38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.